Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Northern Indiana

May 25, 201111 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 11:00 AM EDT for 11 counties in Indiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 11:00 AM EDT (15:00 UTC)
Expired
May 25, 2011, 12:00 PM EDT
In force
60 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Kosciusko County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 11:40 AM EDTTSTM WND DMGCulver, INLARGE TREE BRANCH BLOWN DOWN
May 25, 12:10 PM EDTHAIL 0.88Peru, INREPORTS OF PENNY TO NICKEL SIZE HAIL RECEIVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:50 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS53 KIWX 251500
SVRIWX
INC017-039-049-053-085-099-103-131-149-169-181-251600-
/O.NEW.KIWX.SV.W.0067.110525T1500Z-110525T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 AM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN CENTRAL INDIANA...
  EASTERN WHITE COUNTY IN NORTHWEST INDIANA...
  CASS COUNTY IN NORTH CENTRAL INDIANA...
  MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  WESTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  PULASKI COUNTY IN NORTHWEST INDIANA...
  WESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHWESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL NOON EDT/1100 AM CDT/

* AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTH OF NORTH JUDSON TO 40 MILES SOUTH OF
  MONTICELLO...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  KNOX AND WINAMAC...
  ROYAL CENTER...
  CULVER...
  LOGANSPORT...
  PLYMOUTH...
  WALTON AND ARGOS...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
IDAVILLE...HEADLEE...BELL CENTER...RIPLEY...PULASKI...
BURNETTSVILLE...ORA...BEARDSTOWN...VANMETER PARK...STAR CITY...WINONA
AND BASS LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY
EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4058 8587 4057 8637 4070 8638 4070 8652
      4074 8653 4074 8674 4072 8677 4058 8677
      4057 8681 4122 8683 4149 8613 4149 8607
      4151 8607 4161 8581 4052 8578 4049 8587
TIME...MOT...LOC 1500Z 238DEG 41KT 4119 8671 4019 8669
WIND...HAIL 60MPH <.50IN

$$
1 follow-up statement
241 
WWUS53 KIWX 251529
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 AM EDT WED MAY 25 2011

INC131-149-181-251538-
/O.CAN.KIWX.SV.W.0067.000000T0000Z-110525T1600Z/
STARKE IN-PULASKI IN-WHITE IN-
1029 AM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITE...PULASKI AND
SOUTHERN STARKE COUNTIES IS CANCELLED...

AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO 
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY
EVENING/700 PM EDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4049 8587 4058 8587 4057 8637 4071 8638
      4071 8651 4076 8652 4075 8659 4091 8658
      4093 8647 4134 8648 4161 8581 4052 8578
TIME...MOT...LOC 1528Z 238DEG 41KT 4136 8635 4036 8634

$$

INC017-039-049-053-085-099-103-169-251600-
/O.CON.KIWX.SV.W.0067.000000T0000Z-110525T1600Z/
FULTON IN-ELKHART IN-MARSHALL IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-
CASS IN-GRANT IN-
1129 AM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON
EDT/1100 AM CDT/ FOR NORTHWESTERN GRANT COUNTY IN CENTRAL INDIANA...
AND CASS...MIAMI...WESTERN WABASH...WESTERN KOSCIUSKO...MARSHALL...
SOUTHWESTERN ELKHART AND FULTON COUNTIES IN NORTH CENTRAL INDIANA...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM PLYMOUTH TO 23 MILES SOUTH OF WALTON...AND MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WALTON AND ARGOS...
  ROCHESTER...
  MEXICO...GRISSOM AFB AND BUNKER HILL...
  PERU AND MENTONE...
  NAPPANEE AND AKRON...
  WARSAW AND MILFORD...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
LAKE OF THE WOODS...LINKVILLE...TWELVE MILE...ADAMSBORO...FULTON...
GALVESTON...NEW WAVERLY...HOOVER...LINCOLN AND ONWARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY
EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4049 8587 4058 8587 4057 8637 4071 8638
      4071 8651 4076 8652 4075 8659 4091 8658
      4093 8647 4134 8648 4161 8581 4052 8578
TIME...MOT...LOC 1528Z 238DEG 41KT 4136 8635 4036 8634
WIND...HAIL 60MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:31 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 25, 9:31 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 AM EDT WED MAY 25 2011

.UPDATE...
STRONGLY FORCED CONVECTION ACROSS CENTRAL/NORTHERN IL WILL WORK
EWD INTO AT LEAST WESTERN PORTIONS OF THE FA LATER THIS MORNING
INTO THE EARLY AFTERNOON HOURS. THIS CONVECTION IS TIED TO A
RATHER POTENT SHORTWAVE NEAR THE QUINCY AREA...AND ITS ASSOCIATED MID
LEVEL JET MAX. ALSO A NARROW NW TO SE ORIENTED LINE OF
SHOWERS/STORMS ACROSS OUR SW WILL SPREAD NEWD THIS MORNING ALONG A
WARM FRONT. QUICK LOOK AT THE 12Z LINCOLN SOUNDING RAISES CONCERNS
FOR SEVERE WX LATER THIS MORNING INTO EARLY THIS AFTERNOON GIVEN
MUCAPE NEAR 3000 J/KG AND STEEP MID LEVEL LAPSE RATES ADVECTING
THIS WAY. ALSO SUFFICIENT SHEAR THROUGH THE COLUMN GIVEN
APPROACHING 50-60 KNOT 5H JET CORE. MAIN CONCERN WILL INITIALLY BE
LARGE HAIL GIVEN SURFACE BASED CIN. HOWEVER...SOME CLEARING NOTED
JUST TO THE SW. THIS CLEARING COMBINED WITH LOW LEVEL SHEAR INVOF
THE WARM FRONT HINTS AT AN ISO TORNADO THREAT. AS FOR
CHANGES...BUMPED UP POPS THROUGH 18Z AND ADDED A SEVERE MENTION
IN THE WESTERN CWA. OTHERWISE...STILL CONCERNS FOR SVR WX LATER
THIS AFTN AND EVENING WITH NO CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED 727 AM EDT WED MAY 25 2011/

AVIATION...
IFR CONDITIONS IN STRATUS/BR ACROSS NRN INDIANA ATTM SHOULD
MIX OUT TO VFR CONDITIONS BY LATE THIS MORNING. SHRTWV ROTATING
AROUND PLAINS UPR LOW WAS CAUSING A LARGE AREA OF TSTMS OVER NRN
IL. THIS AREA OF STORMS WAS GENERALLY LIFTING NORTH BUT EXPANDING
SEWD ALONG WARM FRONT FROM WEST CENTRAL TO SOUTHEAST INDIANA.
THIS BAND OF TSTMS EXPECTED TO FILL IN WITH DIURNAL HEATING TODAY
AND MOVE THROUGH BOTH SBN AND FWA EARLY THIS AFTN. CONDITIONS
EXPECTED TO BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SVR
BUT FOR NOW JUST HAVE GENERIC TSTM MENTION IN TAFS WITH MVFR CONDITIONS.
ANOTHER PERIOD OF TSTMS PSBL LATE TONIGHT AS PLAINS LOW MOVES TO
NW INDIANA.

PREV DISCUSSION... /ISSUED 412 AM EDT WED MAY 25 2011/

SHORT TERM...
STG SW TROUGH OVR THE CNTRL PLAINS THEE CONCERN THIS PD AS IT
LIFTS NEWD INTO THE GREAT LAKES BY THU AFTN.

STALLED FNTL BNDRY BISECTING SRN CWA EARLY THIS MORNING CONTS TO
REFIRE ISOLD CONVN WHICH EARLIER INCLUDED AN IMPRESSIVE ELEVATED
SUPERCELL OVR PULASKI COUNTY LATE LAST EVENING AND A HARBINGER OF
THINGS TO COME. FLW DOWNSTREAM OF SIG SFC CYCLONE OVR NRN KS HAS
BEEN TEPID SO FAR HWVR REGIONAL WSR-88D COMPOSITE SHOWING AN
ESCALATION OF ACTIVITY WWD TWD THE MS VALLEY IN ASSOCN/W STGR LL
MASS FLUX AND SUSPECT EWD TRANSLATION OF MORE SIG MID LVL HGT FALLS
TIMED W/SUNRISE AND RAPID DESTABILIZATION SWD ACRS DEEPENING WARM
SECTOR...WILL ALL LEAD TO SIG CONVN ALG NWD RTNG WMFNTL BNDRY BY LT
MORNING OR EARLY AFTN AS LLJ RAMPS.

LLJ INTENSIFIES FURTHER TONIGHT AS SFC LOW EJECTS INTO NW IN. HWVR
COMPLICATIONS ABOUND W/OVERNIGHT FCST ESP IN LIGHT OF XPCD CONVN
THIS AFTN AND WILL HOLD W/PRIOR GRIDS. DUAL CONV MODE LIKELY BTWN
CONVN THIS AFTN AND AGAIN THIS EVENING BOTH OF WHICH SHLD RUN THE
GAMUT OF POTENTIAL SVR RISKS W/A CONSIDERABLE HAIL/TORNADO THREAT
THROUGH NRN IN THIS AFTN W/SCT DISCRETE SUPERCELLS ALG WMFNT AND
WIDESPREAD WIND/ISOLD TORNADO THREAT TONIGHT IN ASSOCN/W AN
ANTICIPATED LEWP PENDING ON WHERE IT TRACKS. HWVR STABILIZING
EFFECTS OF AFTN CONVN CAN NOT BE DISCOUNTED GIVEN WELL WWD PLACEMENT
OF SFC CYCLONE AND ASSOCD MID LVL TROUGH.

REMAINDER OF SHRT TERM REMAINS VALID AND OTHER THAN A TWEAK HERE AND
THERE...NO SIG CHGS OF NOTE.

LONG TERM...

FRIDAY THROUGH TUESDAY

FORECAST MODELS AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH
SUPPORTING MASSIVE HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT
OF THE SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM
TROUGHING PER CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH
RELOADING. THIS TRANSITION WOULD SUPPORT A TEMPORARY END TO
THE WET PATTERN THAT THE REGION HAS BEEN LOCKED IN...BEING REPLACED
BY A MASSIVE EASTERN CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE
VERY STRONG AND PERSISTENT IN MODEL PROGS...HENCE HAVE CONTINUED TO
TO TREND HEAVY IN THIS DIRECTION. OTHERWISE...THE EARLY PORTION OF
THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE
AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE
AFFECTING THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD
FOLLOWING CLOSE TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING
OF MID LEVEL HEIGHTS AND FLOW AND CONSISTENCY

FRI...FORECAST MODELS CONTINUE TO WAVER SOME ON THE SPEED OF THE
EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN
TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF
THE PRECIP BY FRI MORNING. CLOUD COVER WILL BE TRICKY IN THE PERIOD
GIVEN THE DEGREE OF LL DRYING FROM THE EXITING SYSTEM AND THE AMOUNT
OF CLOUD INCREASE FROM THE NEXT IMPULSE. HIGH TEMPS WILL BE
HIGHLY DICTATED BY THE DEGREE OF INSOLATION. PREFERRED TO GO
SLIGHTLY WARMER GIVEN MODEL TRENDS IN H85-H5 DRYING.
OTHERWISE...RETAINED LOW CHANCE POPS FRI MORNING..AND FRI NIGHT
AFTER MIDNIGHT.

SAT-TUE...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA
WAVE SUPPORTING A SHOWER/TS SAT...WITH THETA-E ADV PROCESSES
POSSIBLY SUPPORTING A SHRA/TS ACROSS THE NORTH INTO SATURDAY
NIGHT/SUNDAY MORNING. THE NEXT CHANCE FOR PRECIP LOOKS TO BE AS
EARLY AS TUESDAY AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NAM
TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD
EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE
REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PLACE PER A 5940 M
H5 RIDGE. TRENDED TEMPS UP IN THE PERIOD ESP SUN-MON...WITH EVEN
WARMER READINGS PROBABLE IF STAUNCHER RIDGING VERIFIES AS IN THE 00Z
ECMWF. STILL LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA
EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN
CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION. WITH RIDGE
POSITION LIKELY TO BE ADJUSTED IN FUTURE MODEL RUNS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JC
AVIATION...JT
UPDATE...STEINWEDEL
Hazardous weather outlook, May 25, 7:05 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 AM EDT WED MAY 25 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-261115-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-261115-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
705 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN
INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. WIND
GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES
ARE POSSIBLE IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT
ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 25, 8:00 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 AM EDT WED MAY 25 2011

INZ013-020-022-251230-
CASS IN-PULASKI IN-WHITE IN-
800 AM EDT WED MAY 25 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS AND EXTREME
SOUTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN
WHITE AND SOUTHEASTERN PULASKI COUNTIES IN NORTHWEST INDIANA...

AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 12 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO...
  SMITHSON...
  REYNOLDS...
  NORWAY AND INDIANA BEACH...
  SITKA...IDAVILLE AND BURNETTSVILLE...
  BUFFALO...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4103 8674 4093 8647 4074 8661 4075 8675
      4073 8677 4068 8677 4068 8678 4065 8677
      4058 8678 4058 8693 4060 8698
TIME...MOT...LOC 1200Z 206DEG 32KT 4064 8682
Special weather statement, May 25, 9:21 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 AM CDT WED MAY 25 2011

INZ003-012-013-251345-
LA PORTE IN-PULASKI IN-STARKE IN-
821 AM CDT WED MAY 25 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN ST. JOSEPH
COUNTY IN NORTH CENTRAL INDIANA...AND NORTHWESTERN PULASKI...SOUTHERN
LA PORTE AND WESTERN STARKE COUNTIES IN NORTHWEST INDIANA...

AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEDARYVILLE...OR 14 MILES WEST OF WINAMAC...
MOVING NORTH AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  NORTH JUDSON...ENGLISH LAKE AND LOMAX...
  TOTO...
  BREMS AND THOMASTON...
  HANNA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4159 8678 4152 8650 4152 8652 4147 8652
      4103 8675 4108 8694 4118 8694
TIME...MOT...LOC 1321Z 199DEG 39KT 4114 8683
Special weather statement, May 25, 10:06 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 AM EDT WED MAY 25 2011

INZ003>005-012-014>017-023>026-032>034-MIZ077-078-251430-
BERRIEN MI-BLACKFORD IN-CASS MI-ELKHART IN-FULTON IN-GRANT
IN-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-MIAMI
IN-ST. JOSEPH IN-STARKE IN-WABASH IN-WELLS IN-WHITLEY IN-
1006 AM EDT WED MAY 25 2011

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN INDIANA...

AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW BUFFALO TO 14
MILES SOUTH OF HARTFORD CITY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  HARTFORD CITY...
  GULIVOIRE PARK...DUNKIRK AND NORTH MANCHESTER...
  SOUTH BEND AND WARSAW...
  MENTONE AND NEW CARLISLE...
  VAN BUREN...BOURBON AND LAKEVILLE...
  ANDREWS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY
EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.

LAT...LON 4039 8522 4040 8564 4177 8682 4178 8680
      4184 8670 4184 8622 4032 8493 4032 8521
TIME...MOT...LOC 1406Z 270DEG 35KT 4177 8669 4026 8540
Special weather statement, May 25, 10:47 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT WED MAY 25 2011

INZ013-020-022-251515-
CASS IN-PULASKI IN-WHITE IN-
1047 AM EDT WED MAY 25 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND WHITE AND SOUTHERN PULASKI COUNTIES IN
NORTHWEST INDIANA...

AT 943 AM CDT/1043 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
MEDARYVILLE TO 11 MILES SOUTHWEST OF BROOKSTON...MOVING EAST AT 45
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  WINAMAC...
  SITKA...NORWAY AND INDIANA BEACH...
  IDAVILLE...HEADLEE AND RIPLEY...
  BELL CENTER...BURNETTSVILLE AND VANMETER PARK...
  THORNHOPE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY
EVENING/600 PM CDT WEDNESDAY EVENING/ FOR NORTHERN INDIANA AND
SOUTHWEST MICHIGAN.

LAT...LON 4084 8701 4084 8699 4091 8698 4092 8694
      4110 8694 4111 8652 4070 8652 4070 8653
      4074 8652 4075 8675 4072 8677 4058 8678
      4058 8703
TIME...MOT...LOC 1447Z 249DEG 39KT 4108 8690 4049 8693
Special weather statement, May 25, 10:51 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT WED MAY 25 2011

INZ004>006-008-009-016>018-025>027-034-MIZ077>079-OHZ015-024-251515-
ADAMS IN-ALLEN IN-BERRIEN MI-CASS MI-DE KALB IN-ELKHART IN-HUNTINGTON
IN-JAY IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-PAULDING OH-ST. JOSEPH
MI-ST. JOSEPH IN-VAN WERT OH-WELLS IN-WHITLEY IN-
1051 AM EDT WED MAY 25 2011

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN INDIANA AND SOUTHWEST
MICHIGAN...

AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
COLOMA TO 12 MILES SOUTH OF BLUFFTON...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  OSSIAN AND LIGONIER...
  DECATUR AND FORT WAYNE...
  NEW HAVEN...
  WATERVLIET...PAW PAW LAKE AND BRISTOL...
  MONROE...CHURUBUSCO AND TOPEKA...
  HUNTERTOWN...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4207 8622 4208 8561 4155 8519 4153 8519
      4153 8517 4099 8475 4046 8508 4208 8638
      4225 8628 4225 8623
TIME...MOT...LOC 1451Z 205DEG 46KT 4210 8627 4063 8508

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:31 PM EDTSevere Thunderstorm WarningIWXPulaski, White59 min
May 25, 12:28 AM EDTSevere Thunderstorm WarningIWXPulaski, White46 min
May 25, 4:23 AM EDTSpecial Weather StatementIWXSaint Joseph22 min
May 25, 8:00 AM EDTSpecial Weather StatementIWXWhite30 min
May 25, 9:21 AM EDTSpecial Weather StatementIWXLaPorte, Starke24 min
May 25, 9:25 AM EDTSpecial Marine WarningIWX95 min
May 25, 10:06 AM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more24 min
May 25, 10:22 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Marshall, Pulaski, Starke, White29 min
May 25, 10:51 AM EDTSpecial Weather StatementIWXAdams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more24 min
May 25, 11:27 AM EDTSpecial Weather StatementIWXDeKalb, Steuben33 min
May 25, 12:01 PM EDTSpecial Weather StatementIWXKosciusko, Miami, Wabash29 min
May 25, 12:33 PM EDTSpecial Weather StatementIWXLaGrange, Miami, Noble, Wabash, Whitley27 min
May 25, 12:58 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley32 min
May 25, 1:26 PM EDTSpecial Weather StatementIWXDeKalb34 min
May 25, 1:37 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Whitley38 min
May 25, 1:54 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more14 hr
May 25, 2:13 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Noble, Wells, Whitley62 min
May 25, 2:47 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Wells3 hr
May 25, 3:15 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash29 min
May 25, 3:33 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells57 min
May 25, 3:39 PM EDTTornado WarningIWXGrant, Huntington, Wells24 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningIWXAdams, Wells29 min
May 25, 4:19 PM EDTTornado WarningIWXAllen41 min
May 25, 5:19 PM EDTSpecial Weather StatementIWXHuntington26 min
May 25, 5:24 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Grant, Huntington, Wells3 hr
May 25, 5:30 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Jay, Wells45 min
May 25, 5:56 PM EDTTornado WarningIWXAdams, Jay21 min
May 25, 6:17 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley5 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen7 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen, DeKalb9 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen6 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen52 hr
May 25, 6:19 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke10 days
May 25, 6:28 PM EDTSpecial Weather StatementIWXJay32 min
May 25, 7:18 PM EDTSpecial Weather StatementIWXGrant42 min
May 25, 7:25 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells65 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.